Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Cranial nerve has been trimmed for tic doloreux on face. Taking amitriptyline and having terrible body odour, pain and numbness. Treatment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3029 Questions
It's like the 5th cranial nerve is trying to 'rejuvinate' it having been trimmed some 20 years ago for tic doloreux on the left side of my face which is where the 'tingling' occurs at night - enough to keep me awake without help. Took amitriptyline 25 mg for two months, stopped l week ago because of terrible body odor and the need to augment with melatonin, valerian and Tylenol - so I'm now trying to get along with just the last 3. However, the familiar 'shock waves' are beginning to trouble again in the daytime and notice more pain and numbness in arms and hands. Sleep is more or less okay. Any comments and or help much appreciated. My age is 85 and I feel upbeat, interested and curious about the wonderful life with my husband who is 93. XXXXXXX
Posted Sat, 31 Aug 2013 in General Health
Answered by Dr. Luchuo Engelbert Bain 1 hour later
Hi and thanks for the query,

I think it might you might have to take or increase the dose of amitryptiline, especially if you do tolerate it. It is very effective under such circumstances. It might be necessary to screen for vitamin deficiencies. physiotherapist. A vegetable XXXXXXX diet and enough bed rest are important ingredients. It s true body odor could be disturbing. Considering the fact that systems of people react different to most neurologic agents, I think its an advantage especially if you do respond properly to drugs like Amitriptiline. You might consider using deodorants. If really disturbing, consult your treating neurologist to modify your drugs. Thanks and hope this helps.

Kind regards and wishing you good health. Do not hesitate asking further questions if need be.

Bain LE, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor